Top
10
Doctor insights on: I Got My Period A Week After Taking Plan B

Share

Menstrual Cycle (Definition)

The menstrual cycle begins with the shedding of the uterine lining, resulting in bleeding from the vagina. A few weeks later, one ovary releases an egg and the uterine lining thickens in preparation for a potential pregnancy. Pregnancy can occur at this stage if sperm fertilizes the egg. If the egg is not fertilized, the egg will leave your body and ...Read more


2

2
If you get your period a week after taking Plan B and then a light period/light spotting 10 days after your period is that normal? Please help!

If you get your period a week after taking Plan B and then a light period/light spotting 10 days after your period is that normal? Please help!

Yes: Plan b will change up the menstrual cycle since it works by preventing ovulation. Bleeding is expected. You should always take a pregnancy test after using Plan B to make sure that it worked. Please see your doctor to start a more reliable birth control method too. ...Read more

3

3
Does the plan b pill make your future period late? I got my period a week after taking the pill but now my period is 5 days late. Pregnant? Or normal?

Does the plan b pill make your future period late? I got my period a week after taking the pill but now my period is 5 days late. Pregnant? Or normal?

Plan B: Plan B is 88% effective but can make your period late. After 5 days, I wouldn't assume this is the cause. You can get a home pregnancy test at the drugstore without a prescription. Its the fastest way to find out for sure if you are (or are not) pregnant. Best wishes! ...Read more

4

4
Is it normal to have dark brown blood a week after taking plan b? My regular period ended a week and a day ago. Please help i'm really scared.

Is it normal to have dark brown blood a week after taking plan b? My regular period ended a week and a day ago. Please help i'm really scared.

Typical with Plan B: Plan b essentially disrupts the normal menstrual cycle by blocking or delaying ovulation. That it is how it works and why it is so different than a medical abortion. Irregular bleeding after taking Plan B is not rare. Always check a pregnancy test after using Plan B and see a doctor to start a better form of birth control. ...Read more

5

5
I had a generally heavy to light, 4-5 day period around the time it was supposed to come, 1 week after taking plan b. can I still be pregnant?

I had a generally heavy to light, 4-5 day period around the time it was supposed to come, 1 week after taking plan b. can I still be pregnant?

Not likely: If you had a period it's not likely that you are pregnant. You could retest when it has been 3 weeks from the day of unprotected sex to make sure the test is negative for peace of mind. ...Read more

6

6
A week after taking Plan B i bled very lightly for 6 days. Is this considered my period and the start of a new cycle or should I get my expected one?

A week after taking Plan B i bled very lightly for 6 days. Is this considered my period and the start of a new cycle or should I get my expected one?

Probably not period: If this was not the time of your expected period, chances are that this is a response to the meds and you will have a period later. Consider a pregnancy test if no menses and going on the pill to prevent another scary situation - after everything resolves. Good luck. ...Read more

9

9
One week after taking plan b i started to bleed and had minor cramps. But my period wasn't due until two weeks later. Was that my period?

One week after taking plan b i started to bleed and had minor cramps.  But my period wasn't due until two weeks later.  Was that my period?

Doubtful: This was probably an effect from the Plan B, which can disrupt your cycles. This bleeding probably does not represent a true period but it is now uncertain when your next period will come. ...Read more

10

10
Can brown discharge a week after taking Plan B (took on the 3rd day of my period) be counted as another period? Am now late but also had a neg hpt.

No worries: Sounds like you had some "breaktrough"bleeding after taking the load of hormones in the morning after pill. As long as you took it within 72 hours after unprotected intercourse you should be safe. To be sure do a pregnancy test 4 weeks after the deed. Consider contraception; lower dose of hormones involved and regular periods or none (usually). ...Read more

Dr. Peter Baumann
875 doctors shared insights

Levonorgestrel (Definition)

Levonorgestrel is a progestin commonly used in oral contraceptives and the Mirena (levonorgestrel) iud. It has ...Read more


Dr. Eric Weisman
1 doctor shared a insight

Menstrual Period (Definition)

Menstrual period is a medical term for the monthly bleeding ...Read more